Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Can ranitidine cause high blood pressure?

I have noticed my blood pressure has been around 145/99bph for past three months, my gp prescribed beta blockers and for 4 days my bph returned to 130/80 but yesterday it rose again to 148/99 about one hour after taking ranitidine, today i stopped the beta blocker and my blood pressure was 132/79 until one hour after i again took my ranitidine then went back to 145/99. Any hel welcome, i prefer not to take the beta blockers as they slowed me up too much, stopping ranitidine immediately.
Asked On : Fri, 18 Dec 2009
Answers:  1 Views:  3023
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
  User's Response
Ranitidine (Zantac) has several possible serious side effects that you need to bring to the attention of your medical practitioner as soon as you notice them. These are only possible problems which may occur in certain people and not all people may experience them. .Among these are chest pain, fever, green or yellowish cough discharge and shortness of breath. More side effects are bruising easily, bleeding and unusual weakness on your part. You might also have problems with your vision such as blurring. These are serious side effects that you must treat appropriately so go to the doctor if you are experiencing any of these. Zantac and high blood pressure may have a connection in the next side effects. You might experience either fast or slow heart rate after taking the drug Zantac. This is the serious side effect which has prompted several people to question the accuracy of Zantac and high blood pressure. The adverse effect of heightened or elevated blood pressure is sure to affect your hypertensive state if you do suffer from it. Therefore, some individuals have noticed adverse reactions when taking Zantac and high blood pressure prone. Other possible serious side effects of Zantac include nausea, vomiting, stomach pain, jaundice, low grade fever, appetite loss and clay colored stool. If you experience any of these during the time that Zantac is prescribed to you, it is best to consult your medical practitioner and request for another type of medication. I used to take this stuff but found out it was poisoning me, Doctors like to prescribe these tablets as they get incentives (bribes) from the drugs companies to do so, they will not admit it as it has gone on for so long they think it is their God given right, also have a look here.
Answered: Sun, 20 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor